Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Viscous MHD flow about a spherical magnetic quadrupole

Author: Vivian O'Brien
Journal: Quart. Appl. Math. 23 (1965), 283-285
DOI: https://doi.org/10.1090/qam/99941
MathSciNet review: QAM99941
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: The perturbation velocity field and the perturbation magnetic field due to the first-order interaction of the slow flow field of a conductive viscous fluid with an aligned quadrupole magnet have been calculated. The drag increase can be computed from the perturbation stream function alone with an economy of effort compared to previous calculations for magnetized bodies.

References [Enhancements On Off] (What's this?)

  • [1] V. O'Brien, Axisymmetric magnetic fields and related problems, J. Franklin Inst. 275, 24-35 (1963)
  • [2] I. Proudman and J. R. A. Pearson, Expansions at small Reynolds number for the flow past a sphere and a circular cylinder, J. Fluid Mech. 2, 237-262 (1957) MR 0086545
  • [3] N. Riley, A magnetohydrodynamic Stokes flow, Proc. Royal Soc. A260, 79-90 (1961)
  • [4] S. Goldstein, The forces on a solid body moving through viscous fluid, Proc. Royal Soc. A123, 216-225 (1929)
  • [5] L. E. Payne and W. H. Pell, The Stokes flow problem for a class of axially symmetric bodies, J. Fluid Mech. 7, 529-549 (1960) MR 0115471
  • [6] V. O'Brien, The first-order MHD flow about a magnetized sphere, APL/JHU Report CM-1011 (1962) and Slow viscous MHD flows about magnetized spherical bodies, APL/JHU Report CM-1047 (1964), (unpublished)
  • [7] J. R. Barthel and P. S. Lykoudis, The slow motion of a magnetized sphere in a conducting medium, J. Fluid Mech. 8, 307-314 (1960) MR 0116773
  • [8] K. Tamada, On the motion of a body carrying a magnetic field through a viscous conducting fluid, Tenth Internat. Congr. Appl. Mech. Stresa, 1960

Additional Information

DOI: https://doi.org/10.1090/qam/99941
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society